Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Calculation of Gauss quadrature rules


Authors: Gene H. Golub and John H. Welsch
Journal: Math. Comp. 23 (1969), 221-230
MathSciNet review: 0245201
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: Several algorithms are given and compared for computing Gauss quadrature rules. It is shown that given the three term recurrence relation for the orthogonal polynomials generated by the weight function, the quadrature rule may be generated by computing the eigenvalues and first component of the orthornormalized eigenvectors of a symmetric tridiagonal matrix. An algorithm is also presented for computing the three term recurrence relation from the moments of the weight function.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-69-99647-1
PII: S 0025-5718(69)99647-1
Article copyright: © Copyright 1969 American Mathematical Society